Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and costochondritis
Dec 11, 2006

Hi: I am a 61 year old male, diagnosed with costochondritis about 15 years ago. Diagnosed with HIV on Sept. 6, 2006 while in the hospital for PCP. Since starting on HIV meds, the costochondritis has been more active. My question is: has there been any connection between starting the meds and costo.. activity? I take four Kaletra 200/50, one each Septra DS and Truvada every morning at 7:00. When I left the hospital, my VL was 326,000 and CD4 was 205. Six weeks later VL was 661. My ID doctor says I'm taking some "damn powerful medicine", and that's a direct quote. Thanks. Carl

Response from Dr. Wohl

Dear Carl,

I wonder if your costrochondritis (pain in the ribs) is a consequence of huffing and puffing and coughing you may have done during your bout of PCP. I would also want to make sure your chest xray starts to look better and that there is not an on-going problem in your chest that you may be mistaking for your old problem.

I know of no information linking any of the HIV meds to costrochondritis. You can take non-steroidal antiinflammatories but I would not take too much so as not to strain your stomach or kidneys.

DW



Previous
Should I be a part of a study?
Next
New HIV Treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement